| Model Number |
RBY4C0415-B |
| Medical Device Problem Code |
Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/27/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the inferior mesenteric artery using ruby coils, non-penumbra microcatheter, non-penumbra catheter, and a non-penumbra sheath.During the procedure, the physician experienced resistance when advancing a ruby coil through the microcatheter.Therefore, the ruby coil and microcatheter were removed together.Subsequently, the ruby coil removed out from the microcatheter and the microcatheter was flushed.However, the physician was still experiencing resistance when advancing the same ruby coil through the microcatheter.Therefore, the ruby coil was removed.The procedure was completed using another ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned ruby coil revealed a functional device.During functional testing, the ruby coil was advanced through its introducer sheath with resistance due to blood within the introducer sheath.The ruby coil was advanced through a demonstration lantern without an issue.The root cause of resistance during the procedure could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.